Four cases of cerebral edema associated with therapy for diabetic ketoacidosis are reported. One patient had an inappropriate ADH-like syndrome at the time of onset of clinical symptoms of cerebral edema; he survived. The remaining patients had hyponatremia at or near the time of onset of clinical symptoms of cerebral edema, and they subsequently died. The literature is reviewed and some aspects of therapy, which might be casually related to cerebral edema observed in association with therapy of diabetic ketoacidosis, are discussed.
Skip Nav Destination
Articles| February 01 1976
Cerebral Edema Complicating Therapy for Diabetic Ketoacidosis
Stephen C Duck, M.D.;
Virginia V Weldon, M.D.;
Aanthony S Pagliara, M.D.;
Address reprint requests to Dr. Morey W. Haymond, St. Louis Children's Hospital, 500 South Kingshighway, St. Louis, Missouri 63110.
- Views Icon Views
- Share Icon Share
Stephen C Duck, Virginia V Weldon, Aanthony S Pagliara, Morey W Haymond; Cerebral Edema Complicating Therapy for Diabetic Ketoacidosis. Diabetes 1 February 1976; 25 (2): 111–115. https://doi.org/10.2337/diab.25.2.111
Download citation file: